Alert archive / Wyoming / Special Weather Statements in 2015
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 15, 2015, 5:21 PM MDT for Niobrara County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2015, 5:21 PM MDT (23:21 UTC)
- Expired
- Jul 15, 2015, 6:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 182 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 11.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2650 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
885 WWUS85 KCYS 152321 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 521 PM MDT WED JUL 15 2015 WYZ101-102-160000- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 521 PM MDT WED JUL 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND NORTHEASTERN CONVERSE COUNTIES UNTIL 600 PM MDT... AT 520 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ROCHELLE TO 12 MILES EAST OF BILL...AND MOVING EAST AT 30 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DULL CENTER. LAT...LON 4312 10458 4313 10513 4350 10503 4350 10450 TIME...MOT...LOC 2320Z 255DEG 27KT 4353 10494 4321 10501 $$ RUBIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:40 PM MDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 15, 2:40 PM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 240 PM MDT WED JUL 15 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 240 PM MDT WED JUL 15 2015 ISOLATED SHOWERS AND A FEW STORMS DEVELOPING OVER MUCH OF THE CWA NOW...MOVING GENERALLY IN AN EASTWARD DIRECTION. INSTABILITIES A RE RATHER LOW SO ACTIVITY SHOULD BE RATHER PULSE-NATURED...DYING OUT THIS EVENING. LITTLE CHANGE EXPECTED IN THE OVERALL WEATHER THURSDAY THROUGH FRIDAY WITH A GENERALLY WESTERLY FLOW ALOFT BEHIND A WEAK IMPULSE THAT WILL PASS ACROSS OVERNIGHT. A BIT LESS CONVECTION EXPECTED THURSDAY AFTERNOON AND EVENING WITH SOME WARMING OF MID LEVEL TEMPS IN RESPONSE TO A WEAK SHORT RIDGE PASSING ACROSS THE REGION. UPPER FLOW WILL BACK A LITTLE MORE WSW ON FRIDAY AHEAD OF A MORE SIGNIFICANT UPPER TROF THAT WILL DROP OVER THE PACIFIC NW. SFC COOL FRONT SHOULD SAG INTO CENTRAL WYOMING BY LATE IN THE DAY AHEAD OF THIS SYSTEM AND SHOULD HELP TO FOCUS CONVECTION A BIT MORE ACROSS NW PARTS OF THE CWA FRIDAY AND FRIDAY EVENING. INSTABILITIES WILL REMAIN ON THE LOW SIDE THROUGH THE PERIOD...WITH CAPES GENERALLY AROUND 500 J/KG OVER THE PLAINS. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 240 PM MDT WED JUL 15 2015 12Z GFS AND ECMWF STILL PUSH A DEEP UPPER LEVEL TROUGH SOUTHWARD INTO IDAHO AND WESTERN WYOMING BY SATURDAY...BUT THEN THE ECMWF HAS TRENDED LESS DEEP WITH THE TROUGH BY LATE SATURDAY TAKING MOST OF THE SHORTWAVE ENERGY TO OUR NORTH WHEREAS THE GFS STILL PUSHES THE TROUGH ACROSS WYOMING THROUGH SUNDAY. BOTH MODELS BRING A SURFACE COLD FRONT SOUTH ACROSS OUR AREA SATURDAY NIGHT AND KEEP MAX TEMPERATURES MOSTLY IN THE 70S FOR SUNDAY. WILL CARRY SCATTERED SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS ON SATURDAY WITH A SLIGHT CHANCE OUT ON THE PLAINS...THEN WITH DEEP LAYERED DRYING WE TAPER POPS DOWN THROUGH TUESDAY THEN WE SEE AN UPTICK IN POPS BY MIDWEEK AS AN ACTIVE SOUTHWESTERLY MID/UPPER FLOW TAPS MORE MONSOONAL MOISTURE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 240 PM MDT WED JUL 15 2015 UPDATE...HAVE INTRODUCED VCTS TO SIDNEY AND ALLIANCE AIRPORTS THROUGH 02Z AS WE WILL CONTINUE TO SEE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH EARLY EVENING. POST SHORTWAVE SUBSIDENCE NOT AS STRONG AS EARLIER SUSPECTED. OTHERWISE VFR CATEGORY CONDITIONS PREVAIL AT ALL AIRPORTS THROUGH THE NEXT 24 HOURS WITH SHOWERS/ISOLATED THUNDERSTORMS POPPING UP 20Z- 02Z IN THE VICINITY OF ALL SITES. COVERAGE AND CHANCES NOT HIGH ENOUGH TO WARRANT A PREVAILING PERIOD FOR SHOWERS/THUNDERSTORMS. && .FIRE WEATHER... ISSUED AT 240 PM MDT WED JUL 15 2015 CONCERNS TO REMAIN LOW FOR THE REST OF THE WEEK WITH NON-CRITICAL FUELS AND WEATHER CONDITIONS EXPECTED. THE BEST CHANCES FOR RAIN WILL BE THIS EVENING AND AGAIN THURSDAY AND FRIDAY. DRIER CONDITIONS EXPECTED THIS WEEKEND WITH A LITTLE COOLER TEMPERATURES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...JG AVIATION...JG FIRE WEATHER...RE
Hazardous weather outlook, Jul 15, 10:23 AM MDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1023 AM MDT WED JUL 15 2015 WYZ101>119-161200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1023 AM MDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON ACROSS PARTS OF SOUTHEAST WYOMING AND PERSIST INTO THE EARLY EVENING. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. NEZ002-003-019>021-054-055-095-096-161200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1023 AM MDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP BY LATE THIS AFTERNOON AND PERSIST THROUGH THE EVENING. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 15, 4:20 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT WED JUL 15 2015
WYZ104-109-111>113-152300-
SIERRA MADRE RANGE WY-UPPER NORTH PLATTE RIVER BASIN WY-
SOUTHWEST CARBON COUNTY WY-CENTRAL CARBON COUNTY WY-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-
420 PM MDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARBON COUNTY UNTIL 500
PM MDT...
AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SPLIT ROCK TO 10 MILES
NORTHWEST OF BAGGS...AND MOVING EAST AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RAWLINS...BAGGS...SINCLAIR...DIXON...TETON RESERVOIR...SEMINOE DAM...
LITTLE SANDSTONE CREEK CAMPGROUND...MUDDY GAP...SAVERY...SEPARATION
LAKE...JACK CREEK CAMPGROUND...BATTLE CREEK CAMPGROUND...DAD AND
SEMINOE CAMPGROUND.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 200 AND
228.
LAT...LON 4100 10786 4165 10776 4166 10751 4243 10752
4243 10683 4101 10712
TIME...MOT...LOC 2220Z 335DEG 60KT 4240 10758 4112 10781
RUBINSpecial weather statement, Jul 15, 4:24 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT WED JUL 15 2015
WYZ101-152315-
CONVERSE COUNTY LOWER ELEVATIONS WY-
424 PM MDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE COUNTY
UNTIL 515 PM MDT...
AT 424 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RENO JUNCTION TO 12
MILES NORTHWEST OF BILL TO 12 MILES NORTHEAST OF ROLLING HILLS...AND
MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DULL CENTER...BILL AND MANNING RANCH.
LAT...LON 4295 10490 4294 10573 4330 10553 4350 10548
4350 10492
TIME...MOT...LOC 2224Z 253DEG 30KT 4373 10537 4333 10545 4300 10564
RUBINSpecial weather statement, Jul 15, 4:31 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT WED JUL 15 2015
NEZ002-095-096-WYZ108-152315-
NORTH SIOUX NE-SOUTH SIOUX NE-DAWES NE-GOSHEN COUNTY WY-
431 PM MDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX...NORTHWESTERN
DAWES AND EAST CENTRAL GOSHEN COUNTIES UNTIL 515 PM MDT...
AT 431 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RUMFORD TO 14 MILES
SOUTHWEST OF AGATE BED NATIONAL MONUMENT...AND MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HARRISON...AGATE BED NATIONAL MONUMENT AND MONTROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4212 10378 4224 10423 4301 10385 4300 10340
4299 10339
TIME...MOT...LOC 2231Z 282DEG 16KT 4309 10364 4232 10404
RUBINSpecial weather statement, Jul 15, 5:13 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT WED JUL 15 2015
WYZ117-118-160000-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
513 PM MDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 600 PM MDT...
AT 513 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WARREN AFB...OR 8 MILES SOUTHWEST OF CHEYENNE...MOVING SOUTHEAST AT
30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHEYENNE...WARREN AF BASE...SOUTH GREELEY...WARREN AFB...SOUTH
GREELEY HIGH AND FOX FARM-COLLEGE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 11.
INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 351 AND 366.
LAT...LON 4104 10505 4117 10497 4117 10493 4108 10448
4103 10450 4100 10452 4100 10498
TIME...MOT...LOC 2313Z 302DEG 26KT 4108 10493
RUBINLocal storm report, Jul 15, 5:17 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
517 PM MDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND GST RAWLINS 41.78N 107.23W
07/15/2015 M63.00 MPH CARBON WY ASOS
0512 PM TSTM WND GST RAWLINS 41.78N 107.23W
07/15/2015 M54.00 MPH CARBON WY ASOS
&&
GCLAYCOMSpecial weather statement, Jul 15, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 521 PM MDT WED JUL 15 2015 WYZ101-102-160000- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 521 PM MDT WED JUL 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND NORTHEASTERN CONVERSE COUNTIES UNTIL 600 PM MDT... AT 520 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ROCHELLE TO 12 MILES EAST OF BILL...AND MOVING EAST AT 30 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DULL CENTER. LAT...LON 4312 10458 4313 10513 4350 10503 4350 10450 TIME...MOT...LOC 2320Z 255DEG 27KT 4353 10494 4321 10501 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:21 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jul 15, 3:57 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Jul 15, 4:20 PM MDT | Special Weather Statement | CYS | Carbon | 40 min |
| Jul 15, 4:24 PM MDT | Special Weather Statement | CYS | Converse | 51 min |
| Jul 15, 5:03 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 57 min |
| Jul 15, 5:13 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Jul 15, 5:53 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 52 min |
| Jul 15, 2:17 PM MDT | Special Weather Statement | CYS | Dawes | 43 min |
| Jul 15, 4:31 PM MDT | Special Weather Statement | CYS | Sioux | 44 min |
| Jul 15, 5:31 PM MDT | Special Weather Statement | CYS | Kimball | 44 min |
| Jul 15, 5:58 PM MDT | Special Weather Statement | CYS | Cheyenne | 47 min |
Nearby
Special Weather Statements in Wyoming, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.